Jump to content

☼ Hi Everyone from silverkid


silverkid

Recommended Posts

 

Silverkid's success story is here Silverkid's Success Story

 

Hello Fellow Survivors,

 

I was diagnosed with bipolar three and a half years ago when I was 27. It was during the first semester of a law degree I had just started.

I was on various combinations of antidepressants, anti-psychotics, and mood stabilisers. Within six months of beginning meds, I was completely unable to function, and had put on 20 kg. Over the next six months I attempted to go back to school part time, but my brain was so disabled, I ended up withdrawing from the course, and by then I had put on yet another 20 kg.

After being commenced on Lexapro (Escitalopram), I developed a horrible agitated depression, or mixed state, and attempted suicide. That was the beginning of the end of my relationship with my partner.

After that didn't work, I was commenced on Pristiq (the new Effexor), just as evil as Lexapro, this drug has been the most difficult to come off.

I DID get off it though, by switching to Prozac.

I have tapered the Prozac down to 1 x 20 mg tablet a day. I did try coming off it cold turkey, but after a week, I developed the vertigo/electric shock sensations, and awful body aches, as well as somnolence, sleeping for 19, 20 hours a day. So I am back on it, and hoping to change to liquid so I can taper off it slowly.

 

My life today holds no resemblance to my life prior to meds. before meds, I was happily partnered, working, studying, I was sociable, and fun to be around. And I wasn't overweight! True I had mild ups and downs and some anxiety, but I was ME.

I am now single (my partner had an affair and left me last year), I live alone, in a government subsidised apartment. I'm on the disability pension, no job.I am isolated from friends and family. I think it has become a habit more than anything.

Things that never used to phase me now almost paralyse me. The smallest of tasks - house chores, shopping - seem almost impossible.

I feel as if I have lost my identity.

I've managed to go back to school, and am in my final year of nursing now, barely coping with simply getting assignments in on time, despite having no other responsibilities...

I am wondering if anyone else here is in a similar position?

I haven't given up hope. I hope one day I will be back to my old self. Has anyone been through this?

 

Thanks for having me,

 

Silverkid

 

Edited by ChessieCat
added poster's name to Intro topic heading
Link to comment
  • Administrator

Welcome, silverkid.

 

Many of us have been through similar experiences.

 

It's possible that although Prozac enabled you to come off Pristiq without serious withdrawal symptoms, you are still suffering brain fog from that, or the cumulative effect of all the different medications you've been switched on and off of.

 

It certainly sounds like your nervous system has become sensitized to psych drugs. Many of us have this sensitivity.

 

Brain fog does resolve. It takes time for neurogenesis and rewiring in your nervous system. You can recover from all of this. You will find yourself again.

 

You may wish to stay at one constant Prozac dose for a bit to let your system settle, then very slowly decrease with the liquid as you've planned.

 

Thank you for joining our community. You have a lot to offer others.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Thanks for your advice Altostrata, I think that is very wise. I think I will give myself another couple of months or so just on the flat dose of Prozac so I can adjust and then go on the liquid and do the 10% reduction every 2 weeks... I have 12 more months at university and then I'm back at work (hopefully), so I am hoping to be off everything by then.

I've been seeing a psychologist for the last 12 months - actually I go to the university psychology clinic and see an intern, it's only $10 a session.

If I was to give advice to anyone about this, I would say, if you can afford it, get into therapy. It's helped me build a lot of skills, and the support is good.

Link to comment
  • Administrator

Absolutely! There are studies showing therapy works better on depression than medication, without the side effects.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • 3 years later...
  • Administrator

Silverkid's success story is here Silverkid's Success Story

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • 3 years later...
  • Moderator Emeritus

For anyone reading this topic, I have been tapering Pristiq using compounded capsules with slow release formula.

 

tips-for-tapering-off-pristiq-desvenlafaxine

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment
  • ChessieCat locked this topic
Guest
This topic is now closed to further replies.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy